Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Plaquenil
    avatar
    An_251953 posted:
    I started taking plaquenil about 5 days ago. I have been experiencing extreme pain in shoulders, neck and chest area for 3 days. Is this normal?
    Reply
     
    avatar
    Scott Zashin, MD responded:
    this is not a common side effect that I have seen in my patients but if a new symptoms comes on shortly after starting a new medication, I often have them stop it for a while and retry at a later time if the potential side effect is mild.. It would also be recommended to discuss your new issue with your treating doctor.
     
    avatar
    Patty104 replied to Scott Zashin, MD's response:
    Thank you for your reply. My rheumatologist didn't think so either. I did end up at the ER over the weekend because the pain was unbearable. After X-rays and a CT scan came back normal, the ER did research plaquenil and found that it could cause muscle pain. I was given muscle relaxers and pain medicine. He did say it may take 30-50 days for plaquenil to be out of my system. My rheumatologist will see me in 4 weeks to re-evaluate me. Since I have fibromyalgia as well, I'm thinking this may have aggravated the muscles, I don't know.


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.